MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCFJ8L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 01/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made as such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical products: carto 3 system (model# fg540000, serial# (b)(4); duodeca catheter (model# d728260rt, lot# 17754542m).(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an ablation procedure for atrial flutter with an ez steer nav ds bi-directional electrophysiology catheter and suffered hypotension requiring computed tomography (ct) and vasopressors.Immediately post-ablation, after successful termination of atrial flutter, the patient became hypotensive.Intracardiac echocardiography (ice) was negative for pericardial effusion.Pulmonary angiography was negative for pulmonary embolism.Abdomen was distended, yet supple.Ct was (b)(6) for retroperitoneal bleeding and pulmonary embolism.Patient was admitted to the intensive care unit (icu) intubated and on vasopressors.Patient required extended (overnight) hospitalization as a result of the adverse event.At the time of complaint update, the patient was being weaned from the ventilator in preparation for extubation.Patient was reported to be in stable condition.Medical history includes a previous surgical repair of an atrial septal defect (asd).Physician¿s opinion regarding the cause of the adverse event is that it was related to a significant decrease in cardiac output secondary to termination of long-term atrial flutter.It was noted that the hemoglobin and hematocrit decreased during the procedure, which may have been related to the 3 liters of volume administered for cardiac output support.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 02/27/2018.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a female patient underwent an ablation procedure for atrial flutter with an ez steer¿ nav ds bi-directional electrophysiology catheter and suffered hypotension requiring computed tomography (ct) and vasopressors.The returned device was visually inspected and it was found in normal conditions.The catheter was evaluated for carto 3 functionality and it was recognized by the system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.Then, the catheter was tested for electrical performance and stockert compatibility and it was found within specifications.Additionally, a deflection test was performed and the catheter passed the test.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use states that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.Manufacturer's ref.No: (b)(4).

Brand Name
EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7292411
Report Number2029046-2018-01250
Device Sequence Number1237475
Product Code OAD
UDI-Device Identifier10846835003048
UDI-Public10846835003048
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2020
Device Catalogue NumberBN7TCFJ8L
Device Lot Number17760061M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer01/31/2018
01/31/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date03/06/2018
04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;